Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 4, 2008, 3:09 AM MDT. It took effect at Oct 4, 2008, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2008, 3:09 AM MDT (09:09 UTC)
- In effect from
- Oct 4, 2008, 1:00 PM MDT
- Expired
- Oct 4, 2008, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 040909 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 AM MDT SAT OCT 4 2008 ...STRONG WINDS TO DEVELOP OVER NORTHEAST NEW MEXICO TODAY... .A VIGOROUS STORM MOVING ONTO THE WEST COAST WILL CREATE STRONG AND GUSTY WINDS THIS AFTERNOON THROUGH THIS EVENING OVER NORTHEAST NEW MEXICO. NMZ005>007-011>013-041800- /O.NEW.KABQ.WI.Y.0042.081004T1900Z-081005T0300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 309 AM MDT SAT OCT 4 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING AND REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EARLY THIS AFTERNOON. WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING AFTER DARK. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40
2 follow-up statements
000 WWUS75 KABQ 041737 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1137 AM MDT SAT OCT 4 2008 NMZ005>007-011>013-050000- /O.CON.KABQ.WI.Y.0042.081004T1900Z-081005T0300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 1137 AM MDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. INCREASING SOUTHWEST WIND SPEEDS WILL REACH 35 MPH THIS AFTERNOON...WITH FREQUENT GUSTS TO 50 MPH DEVELOPING BY MID AFTERNOON. WINDS WILL REMAIN STRONG AND GUSTY THROUGH MID EVENING BEFORE DECREASING GRADUALLY BY MIDNIGHT. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR BRIEF LOSS OF CONTROL IN GUSTY WINDS. $$ SHY
000 WWUS75 KABQ 042052 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT SAT OCT 4 2008 NMZ005>007-011>013-050300- /O.CON.KABQ.WI.Y.0042.000000T0000Z-081005T0300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI 252 PM MDT SAT OCT 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WIND SPEEDS WILL REACH 35 MPH THIS AFTERNOON...WITH FREQUENT GUSTS TO 50 MPH THROUGHOUT THE AFTERNOON. WINDS WILL REMAIN STRONG AND GUSTY THROUGH MID EVENING BEFORE DECREASING GRADUALLY BY MIDNIGHT. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR BRIEF LOSS OF CONTROL IN GUSTY WINDS. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 4, 2:53 AM MDT, 16 minutes earlier.
Area forecast discussion, Oct 4, 2:53 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 AM MDT SAT OCT 4 2008 .DISCUSSION... SHORT TERM (TODAY-MONDAY)...A MODERATELY VIGOROUS DYNAMIC SHORTWAVE SITUATED OFF THE OREGON COAST HAS SPLIT OFF THE LARGER 500 MB LONGWAVE OVER ALASKA AND HAS BEGUN TO DIG A 500 MB LONGWAVE TROUGH INTO THE PAC NW THAT WILL EXTEND SE INTO THE FOUR CORNERS REGION. THIS ENERGETIC SYSTEM WILL PUSH A 500 MB TROUGH INTO THE GREAT BASIN TODAY ADVECTING MULTILAYER MIDDLE AND HIGH CLOUDS INTO NORTHWEST NEW MEXICO THIS MORNING WITH POPS INCREASING TO AROUND 60 PERCENT POPS WITH LIGHT RAIN AND RAIN SHOWERS. THE WEATHER GETS MORE ACTIVE BY THIS AFTERNOON AS THE MIDDLE AND UPPER LEVEL DIFFLUENCE AND JET WINDS AHEAD OF THE 500 MB TROUGH AXIS OVER ARIZONA WILL SPREAD GEOSTROPHIC DYNAMICS AND ASSOCIATED LIFT ACROSS MUCH OF NORTHERN NEW MEXICO...SUFFICIENT TO GENERATE MULTILAYER CLOUDS AND PRECIPITATION...INCLUDING IN THE ABQ METRO. AT THE SAME TIME...SURFACE PRESSURE GRADIENTS WILL INCREASE ACROSS NM EASTERN PLAINS INCREASING WINDS THIS AFTERNOON ACROSS NORTHEAST NEW MEXICO TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE PRESSURE GRADIENTS ARE TIGHTENING AS LEE CYCLOGENESIS FORMS A SURFACE LOW PRESSURE IN MONTANA THAT WILL EXTEND SOUTH ALONG THE FRONT RANGE INTO NEW MEXICO. OVERNIGHT SATURDAY INTO SUNDAY MORNING THE 500 MB TROUGH AXIS MOVES INTO NEW MEXICO ADVECTING INCREASED MOISTURE ...LOWERING CLOUDS AND BRINGING A FOCUS FOR PRECIPITATION ACROSS MOST OF NORTHERN NEW MEXICO. EXPECT SNOW LEVELS TO DROP TO AROUND 8500 FEET OVER THE NORTHERN MOUNTAINS. EXPECT PRECIPITATION TO BE OROGRAPHICALLY ENHANCED ACROSS SOUTHWEST FACING HIGHER TERRAIN. THE 500 MB TROUGH AXIS SWINGS THROUGH THE STATE ON SUNDAY. SKIES WILL CLEAR AND PRECIPITATION ENDS SUNDAY EVENING INTO MONDAY MORNING AS THIS WEATHER SYSTEM EXITS INTO THE SOUTHERN PLAINS. EXPECT MAXIMUM TEMPERATURES TO DROP FROM 5 TO 10 BELOW CLIMATE NORMALS ON SUNDAY AND MONDAY AS A NORTHERLY FLOW ADVECTS COOLER MODIFIED MARITIME PACIFIC AIRMASS OVER THE STATE. LONG TERM (MONDAY NIGHT-FRIDAY)...EXPECT MOISTURE TO LINGER OVER EASTERN NEW MEXICO WITH THE POSSIBILITY OF ADDITIONAL BRIEF PERIODS OF PRECIPITATION OVER THE NORTHEAST PORTION OF THE STATE THROUGH TUESDAY. WEDNESDAY THROUGH THURSDAY HIGH PRESSURE RIDGES INTO THE STATE FROM A 586 DM 500 MB HIGH CENTER OVER SOUTHERN CALIFORNIA. ON FRIDAY THE NEXT 500 MB SHORTWAVE TROUGH BEGINS TO PUSH SOUTH THROUGH MONTANA AND THE ROCKY MOUNTAINS. BENNETT && .AVIATION... GENERALLY...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. LOCALIZED MVFR CONDITIONS WILL DEVELOP TODAY ACROSS THE NORTHWEST INCLUDING KFMN AND KGUP AS A VIGOROUS PACIFIC TROUGH EDGES CLOSER TO THE STATE. MVFR CONDITIONS WILL THEN SPREAD EAST AFTER 20Z THROUGH TONIGHT...WITH LOCALIZED IFR CIGS AND MTN OBSCURATIONS IN MODERATE TO HEAVY RAIN POSSIBLE AT ALL TERMINALS. SNOW WILL FALL AT ELEVATIONS ABOVE 8000 FEET. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... LOWERING TEMPERATURES AND RISING HUMIDITY WILL BE THE MAIN THEME FOR THIS WEEKEND. THE MOST SIGNIFICANT HUMIDITY RISE WILL COME TONIGHT AND SUNDAY AS THE MAIN UPPER TROUGH MOVES OVER NEW MEXICO. GUSTY WINDS WILL ALSO BE A CONCERN...ESPECIALLY FAVORING SOUTHERN AND EASTERN AREAS OVER THE WEEKEND. IT APPEARS THAT RH VALUES WILL NOT FALL BELOW 15 PCT ACROSS THE EASTERN PLAINS ON SATURDAY BUT WILL FALL INTO THE UPPER TEENS MAKING FOR SOME MARGINALLY CRITICAL CONDITIONS DURING THE PEAK HEATING PERIOD. HIGHER MOUNTAIN SNOW WILL BE A GOOD BET ACROSS THE NORTHERN MOUNTAINS...ESPECIALLY NEAR THE COLORADO BORDER. NORTHWEST GUSTY WINDS WILL AFFECT A LARGE PORTION OF THE FORECAST AREA MONDAY IN THE WAKE OF THE TROUGH PASSAGE. THE GUSTY WINDS WILL ESPECIALLY AFFECT THE NORTHEAST PLAINS. TEMPERATURES ARE EXPECTED TO MODERATE WITH A GRADUAL LOWERING IN HUMIDITY THROUGH MOST OF NEXT WEEK OUT AHEAD OF ANOTHER POSSIBLE SYSTEM PASSAGE FOR NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 49 64 45 / 70 70 50 20 GALLUP.......................... 65 46 60 37 / 60 60 50 20 GRANTS.......................... 66 44 62 36 / 40 70 40 10 GLENWOOD........................ 76 48 72 43 / 30 50 60 10 CHAMA........................... 61 35 58 32 / 70 80 70 30 LOS ALAMOS...................... 65 43 59 38 / 30 80 60 20 RED RIVER....................... 59 34 53 29 / 30 70 50 20 TAOS............................ 65 43 59 39 / 30 70 60 20 SANTA FE........................ 68 46 63 41 / 20 80 60 20 SANTA FE AIRPORT................ 69 47 64 42 / 20 80 50 20 ESPANOLA........................ 72 45 67 40 / 20 70 50 20 ALBUQUERQUE HEIGHTS............. 75 53 67 49 / 10 80 60 10 ALBUQUERQUE VALLEY.............. 76 49 71 44 / 10 70 60 10 ALBUQUERQUE FOOTHILLS........... 71 48 66 42 / 10 80 60 10 ALBUQUERQUE WEST MESA........... 76 50 73 45 / 10 70 60 10 SOCORRO......................... 80 50 74 45 / 0 50 50 10 SANDIA PARK/CEDAR CREST......... 66 42 59 37 / 20 80 60 10 MORIARTY/ESTANCIA............... 73 47 64 42 / 10 70 60 10 CARRIZOZO....................... 79 52 73 43 / 0 20 40 10 RUIDOSO......................... 71 47 63 40 / 0 20 40 20 RATON........................... 72 46 67 39 / 5 40 30 20 LAS VEGAS....................... 69 45 63 39 / 10 60 40 10 ROY............................. 72 47 65 45 / 5 60 50 20 CLAYTON......................... 79 52 69 47 / 5 50 60 30 SANTA ROSA...................... 82 51 73 45 / 5 60 60 10 TUCUMCARI....................... 83 57 74 52 / 0 50 60 20 FORT SUMNER..................... 83 55 73 49 / 0 30 50 20 CLOVIS.......................... 83 55 74 51 / 0 20 50 40 PORTALES........................ 86 56 76 51 / 5 20 40 40 ROSWELL......................... 87 60 78 55 / 5 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005>007-011>013. && 01/40
Hazardous weather outlook, Oct 3, 5:39 AM MDT, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT FRI OCT 3 2008 NMZ001>021-026-041200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A STRONG LOW PRESSURE SYSTEM WILL IMPACT NEW MEXICO THIS WEEKEND. WIDESPREAD SHOWERS AND SOME THUNDERSTORMS WILL DEVELOP OVER THE NORTHWEST SATURDAY AND SPREAD SOUTH AND EAST SATURDAY NIGHT INTO SUNDAY. A FEW OF THE STORMS NEAR THE TEXAS BORDER SUNDAY MAY BE MARGINALLY SEVERE...WITH ONE HALF INCH HAIL AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS COULD BE LOCALLY HEAVY THIS WEEKEND. WET SNOW MAY ALSO FALL ABOVE 8500 FEET OVER THE NORTHERN AND WESTERN MOUNTAINS LATE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.